MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE
Catalog Number 305924
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter (described as a ¿greasy sticky substance¿) was found in a bd safetyglide, regular bevel needle.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: one open 3ml syringe without package was received by bd canaan from batch #unknown (p/n (b)(4).The sample was visually evaluated.The stopper was visibly very lightly moist from siliconization process, which is part of a normal manufacturing process.No droplets or excess silicone was observed on the stopper or barrel walls of the syringe.Dhr review for batch 4301879 (p/n (b)(4): manufacturing dates: 11/13/2014 to 11/14/2014.Batch quantity was 216,000.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 4301879 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Confirmed: bd was able to confirm the customer¿s indicated failure.Investigation conclusion: root cause undetermined.

Brand Name
BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7366415
Report Number1213809-2018-00167
Device Sequence Number1710939
Product Code FMI
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2019
Device Catalogue Number305924
Device Lot Number4301879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;